Alert archive / Texas / Frost Advisories in 2016
Frost Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 19, 2016, 3:27 AM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at Oct 20, 2016, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 3:27 AM CDT (08:27 UTC)
- In effect from
- Oct 20, 2016, 2:00 AM CDT
- Expired
- Oct 20, 2016, 9:20 AM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS74 KAMA 190827 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 327 AM CDT WED OCT 19 2016 OKZ001-TXZ001-006-191830- /O.NEW.KAMA.FR.Y.0004.161020T0700Z-161020T1500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 327 AM CDT WED OCT 19 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY FOR THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. * EVENT...OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE 33 TO 36 DEGREE RANGE EARLY THURSDAY MORNING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. * TIMING...2 AM CDT/1 AM MDT UNTIL 10 AM CDT/9 AM MDT. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED DUE TO NEAR FREEZING TEMPERATURES IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 14
3 follow-up statements
865 WWUS74 KAMA 192043 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT WED OCT 19 2016 OKZ001-TXZ001-006-200445- /O.CON.KAMA.FR.Y.0004.161020T0700Z-161020T1500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 343 PM CDT WED OCT 19 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY... * EVENT...OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE 33 TO 36 DEGREE RANGE EARLY THURSDAY MORNING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. * TIMING...2 AM CDT/1 AM MDT UNTIL 10 AM CDT/9 AM MDT. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED DUE TO NEAR FREEZING TEMPERATURES IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
494 WWUS74 KAMA 200502 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1202 AM CDT THU OCT 20 2016 OKZ001-TXZ001-006-201500- /O.CON.KAMA.FR.Y.0004.161020T0700Z-161020T1500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 1202 AM CDT THU OCT 20 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * EVENT...LOW TEMPERATURES WILL DROP INTO THE 33 TO 36 DEGREE RANGE THIS MORNING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. * TIMING...UNTIL 10 AM CDT. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED DUE TO NEAR FREEZING TEMPERATURES IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
690 WWUS74 KAMA 201420 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 920 AM CDT THU OCT 20 2016 OKZ001-TXZ001-006-201530- /O.CAN.KAMA.FR.Y.0004.000000T0000Z-161020T1500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 920 AM CDT THU OCT 20 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE ABOVE 36 DEGREES ACROSS THE ADVISORY AREA WITH 10 TO 15 MPH WINDS. FROST IS NO LONGER A CONCERN. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:22 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 19, 3:22 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
322 AM CDT Wed Oct 19 2016
.DISCUSSION...
Dry and cool weather is expected across the Panhandles Today through
the end of the work week thanks to a pair of cold fronts. The first
brought us much cooler temperatures yesterday with the second
expected to move across the Panhandles Today. Today's cold front is
expected to enter the Panhandles around midday before proceeding
south of the area by this evening. This will allow for a wide range
of temperatures across the Panhandles with 60s across the NW to 80s
across the SE. The cold front will also help our overnight
temperatures drop even further than this mornings. We will likely see
a frost to light freeze across the western Oklahoma and northwestern
Texas Panhandles late tonight into early Thursday morning. As such
a Frost Advisory will be issued with this mornings forecast package.
High temperatures on Thursday will be near or slightly below normal
for this time of year (lower to upper 60s) as winds remain out of the
north. We could see another light frost across the western Oklahoma
Panhandle but there is a chance that winds will stay strong enough to
stave off advisory issuance.
As we go into the weekend, surface winds will return to a southerly
direction as an upper level ridge builds over the Panhandles. This
will allow our temperatures to once again rise into the 80s for the
weekend. Thankfully we should remain below the 90 degree mark as
things look now.
Temperatures remain steady in the lower to mid 80s through the early
part of next week under southwest flow aloft. Medium range models
continue to struggle with the next potential round of rain. Forecast
trends have been for a drier solution with a "carrot" at 168 hours
each model cycle. Have kept the extended portion of the forecast rain
free, but will keep a close eye on the mid-week trough.
&&
.FIRE WEATHER...
Cooler temperatures across the Panhandles Today should preclude
elevated fire weather conditions however, relative humidities are
expected to drop into the 20 to 25 percent range across the western
Panhandles. A cold front is expected to push through the area this
afternoon which will cause winds to be from a northerly direction and
increase into the 15 to 25 mph range. The 20-ft winds will quickly
diminish this evening as the cold front pushes well south of the
Panhandles.
Temperatures begin to warm Friday through the weekend which may
result in elevated fire weather conditions for the western half of
the Panhandles. Relative humidities each day are expected to drop
into the 15 to 20 percent range with southwest 20-ft winds around
the 15 mph mark.
A return of low level moisture early next week should preclude fire
weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 73 41 66 40 75 / 0 0 0 0 0
Beaver OK 73 36 67 39 77 / 0 0 0 0 0
Boise City OK 64 34 61 36 76 / 0 0 0 0 0
Borger TX 74 45 67 41 77 / 0 0 0 0 0
Boys Ranch TX 74 36 68 36 78 / 0 0 0 0 0
Canyon TX 75 42 66 39 75 / 0 0 0 0 0
Clarendon TX 78 47 67 42 75 / 0 0 0 0 0
Dalhart TX 69 35 65 37 77 / 0 0 0 0 0
Guymon OK 69 39 65 38 77 / 0 0 0 0 0
Hereford TX 74 41 66 38 75 / 0 0 0 0 0
Lipscomb TX 75 42 68 41 77 / 0 0 0 0 0
Pampa TX 73 42 66 41 76 / 0 0 0 0 0
Shamrock TX 79 47 68 43 73 / 0 0 0 0 0
Wellington TX 81 49 70 44 74 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Frost Advisory from 2 AM to 10 AM CDT Thursday for the following
zones: Dallam...Hartley.
OK...Frost Advisory from 2 AM to 10 AM CDT Thursday for the following
zones: Cimarron.
&&
15/14Hazardous weather outlook, Oct 19, 2:58 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 258 AM CDT WED OCT 19 2016 OKZ001>003-TXZ001>020-192100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 258 AM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A FROST TO LIGHT FREEZE WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FROST TO LIGHT FREEZE WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES EARLY THURSDAY MORNING. ANOTHER FROST WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Texas, 2016Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.